Loestrin 30 - experiences?

Watch
Anonymous #1
#1
Report Thread starter 51 years ago
#1
I posted in the contraceptives thread a while ago, and got no response so thought I'd make a new thread - hope this is ok

Basically - started on Loestrin 30 a few weeks ago after being on Rigevidon since October. I switched because my withdrawal bleeds on the Rigevidon were more painful than my actual period was and it was becoming unbearable. Took the Loestrin 30 and the first few days I was really nauseous, couldn't eat anything etc - which was all expected. That settled down, and then last Sunday I started breakthrough bleeding on and off, light cramping, have a really odd stomach where I just feel bloated all the time and don't want to eat much of anything. On the Rigevidon, I had bad mood swings to start off with but that was it and no other symptoms until the withdrawal bleeds. Even though it's only been a few weeks, I am feeling so bad at the moment that I just want to stop it altogether (which is probably just a knee-jerk reaction to how bad I'm feeling about it right now!).

Has anyone else had experiences with this pill? I can't seem to find out much about it and I'd be interested to hear how other people have go on with it.
0
reply
StudentGod168
Badges: 2
Rep:
?
#2
Report 6 years ago
#2
You should read the side effects of the tablet in the leaflet. Everyone is different how they respond to tablets. Either you try different ones until you find one that suits you, or use a different form of contraception. With most pills, you should try it for at least 2-3 cycles, but if side effects are unbearable, jst stop it.

Remember, if you swap from one combined contraceptive to another, you SHOULD NOT leave a 7 day pill free interval otherwise you will lose contraceptive effect. If you are not on the pill for contraception, then it doesnt matter.
0
reply
Anonymous #1
#3
Report Thread starter 6 years ago
#3
(Original post by StudentGod168)
You should read the side effects of the tablet in the leaflet. Everyone is different how they respond to tablets. Either you try different ones until you find one that suits you, or use a different form of contraception. With most pills, you should try it for at least 2-3 cycles, but if side effects are unbearable, jst stop it.

Remember, if you swap from one combined contraceptive to another, you SHOULD NOT leave a 7 day pill free interval otherwise you will lose contraceptive effect. If you are not on the pill for contraception, then it doesnt matter.
Thanks for your reply. I've read the leaflet (I always make sure to so I know what I'm letting myself in for!) and the side-affects I'm experiencing are all in line with this type of pill. I should have written that I'm on the pill for painful periods and not for contraceptive reasons for the moment, so this is why I changed from the Rigevidon.
0
reply
StudentGod168
Badges: 2
Rep:
?
#4
Report 6 years ago
#4
If your pills fail to reduce the severity of period pains, ask GP for naproxen or mefenamic acid. Both anti inflammatories.
0
reply
Anonymous #1
#5
Report Thread starter 6 years ago
#5
(Original post by StudentGod168)
If your pills fail to reduce the severity of period pains, ask GP for naproxen or mefenamic acid. Both anti inflammatories.
Oh I haven't heard of the naproxen so that's definitely something I could consider. I've had mefenamic acid and had an allergic reaction to it, unfortunately, or else I'd have continued using it. Thanks for your help
0
reply
StudentGod168
Badges: 2
Rep:
?
#6
Report 6 years ago
#6
Oh if you were allergic to mefenamic, you will probably be allergic to naproxen. Same group of meds.

Cant help you im afraid. Dunno if you can find herbal remedies, maybe evening primrose oil caps.
0
reply
AriesGirl
Badges: 1
Rep:
?
#7
Report 6 years ago
#7
I'm on Loestrin 20 - and since taking it I've been fairly emotional (to be expected). When I first took it I had a period every two weeks for about two months but then it stopped and I'm regular once a month now. Maybe ask your doc for a lower dosage of it. This is what I did because i was on microgynon and it was sending me crazy
0
reply
Anonymous #1
#8
Report Thread starter 6 years ago
#8
(Original post by AriesGirl)
I'm on Loestrin 20 - and since taking it I've been fairly emotional (to be expected). When I first took it I had a period every two weeks for about two months but then it stopped and I'm regular once a month now. Maybe ask your doc for a lower dosage of it. This is what I did because i was on microgynon and it was sending me crazy
Hey, thanks for your reply! I've found I am so moody at the moment - I've been feeling pretty low recently too! Thanks for the advice!!!
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Are you tempted to change your firm university choice on A-level results day?

Yes, I'll try and go to a uni higher up the league tables (20)
28.17%
Yes, there is a uni that I prefer and I'll fit in better (7)
9.86%
No I am happy with my choice (40)
56.34%
I'm using Clearing when I have my exam results (4)
5.63%

Watched Threads

View All